Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Child taking azithromycin for upper respiratory infection. Diarrhea, knee pain

Hi. My 3 year old son is on a zithromycin for upper respiratory infection. He has never had a problem with that before. Last night he had 6 hours or so of diarrhea and pain in his left knee that was severe enough for a panic reaction in him. Tough to gauge in a child that age. He seems better this morning but he says his leg still hurts.
Asked On : Mon, 21 Jan 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Thanks for your query
Diarrhea could be antibiotic associated or a part of infection .Pain in legs could be due to electrolyte imbalance due to loose stools.
I advise you to give him oral rehydration solution sip by sip after each loose stools.give coconut water.lemon water,curd,banana,boiled potato.
Give lactobacillus sachet for 2 to 3 days.
In case symptoms persist take him to pediatrician for evaluation ,

Your child will be fine
God bless
Answered: Tue, 22 Jan 2013
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Maria,
Thanks for writing your query.

Azithromycin is an antibiotic which cause damage to beneficial bacteria present normally in our intestines. These bacterial flora help in digestion and absorption. Antibiotics cause loss of these flora and result in diarrhoea.

Pain in leg can be due to loss of electrolytes due to diarrhoea.
You should give him probiotics to supplement the loss of normal flora of beneficial bacteria.
Also take care of his diet. He should have light diet.
Give him Oral Rehydration Solution if he seems to be dehydrated.

Hot fomentation will help in relieving some pain.
If the problem persists, get him examined by a Paeditrician.

I hope this is helpful to you.
Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor